Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 10, 2008, 11:44 AM EDT for Daviess County, Indiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2008, 11:44 AM EDT (15:44 UTC)
- Expired
- Jun 10, 2008, 5:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Major
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 101549
FFWIND
INC027-102145-
/O.NEW.KIND.FF.W.0054.080610T1544Z-080610T2145Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1144 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR A LEVEE FAILURE IN...
WEST CENTRAL DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL 545 PM EDT TUESDAY
* AT 1144 AM EDT...ARMY CORPS OF ENGINEERS REPORT THAT LEVEE UNIT 8
ON THE WHITE RIVER NEAR PLAINVILLE HAS BEEN OVERTOPPED AND IS IN THE
PROCESS OF FAILING CAUSING FLASH FLOODING OF IMMEDIATELY SURROUNDING
AREAS. WATER FROM THIS FAILURE COULD CAUSE DRAMATIC RISES UPSTREAM
ON SMOTHERS CREEK NEAR PLAINVILLE. FLOODING FROM WHITE RIVER
EASTWARD UP TO STATE HIGHWAY 57 IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE PLAINVILLE
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3871 8727 3874 8725 3878 8724 3883 8718
3883 8712 3871 8714 3868 8727
$$
CO1 follow-up statement
000
WGUS73 KIND 101830
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 PM EDT TUE JUN 10 2008
INC027-102145-
/O.CON.KIND.FF.W.0054.000000T0000Z-080610T2145Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS-
209 PM EDT TUE JUN 10 2008
...A FLASH FLOOD WARNING FOR A LEVEE FAILURE REMAINS IN EFFECT UNTIL
545 PM EDT FOR WEST CENTRAL DAVIESS COUNTY...
AT 209 PM EDT...THE PUBLIC REPORTED AT LEAST 4 BREACHES IN THE LEVEE
ALONG THE WHITE RIVER JUST SOUTHWEST OF PLAINVILLE. THE LONGEST
BREACH IS REPORTED TO BE APPROXIMATELY ONE QUARTER MILE IN LENGTH.
AT THIS TIME THE WATER FROM THE BREACH IS FLOWING SOUTH HOWEVER AS
THE AREA CONTINUES TO FLOOD THE WATER MAY BEGIN TO MOVE EAST TOWARD
HIGHWAY 57.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3871 8727 3874 8725 3878 8724 3883 8718
3883 8712 3871 8714 3868 8727
$$
COWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 7:00 AM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 10, 7:00 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 AM EDT TUE JUN 10 2008 .AVIATION... DISCUSSION FOR 12Z TAFS LINE OF TRWS FM AROUND KOKOMO TO TERRE HAUTE AT 11Z WL CONTINUE TO SLIDE ENE AROUND 30 MPH AHEAD OF A SLOW TO MOV E CD FNT. AWIPS DISTANCE SPEED TOOL HAS THE LINE THROUGH LAF AND HUF BY ISSUANCE TIME AND HAS THE LINE REACHING IND AROUND 13Z. NOT SURE IF THE LINE WL HOLD TOGETHER BY THE TIME IT GETS TO BMG THOUGH AS IT WOULD BE DURING DEFINITE TIME OF DAY WEAKENING TREND. AFTER THIS LINE MOVES THROUGH...EXPECT MOSTLY VFR CU DECK TO DISSIPATE TODAY AS THE SFC HIGH PRES RIDGE BUILDS IN FM THE S. W WINDS AROUND 10 MPH BEHIND THE CD FNT. SKIES TO CLEAR TNGT AND WEAK SFC PRES GRADIENT SHOULD ALLOW FOR SOME MVFR AND PERHAPS IFR FOG OVERNIGHT. && .DISCUSSION... .FORECAST FOCUS ON TEMPERATURES THIS WEEK. NEXT CHANCE OF RAIN NOT UNTIL LATE IN THE WEEK. SURFACE MAP SHOWS THAT THE COLD FRONT HAS CROSSED THROUGH MUCH OF THE AREA. ONGOING PRECIP IS BEGINNING TO SHOW A WEAKENING TREND. ALOFT AT H5 WE SEE THE EASTERN RIDGE BEING ATTACKED BY A SHORTWAVE TROUGH OVER THE MISSISSIPPI VALLEY...WHICH IS FOLLOWED UP BY A STRONGER CUTOFF LOW NEAR KSEA...WITH JUST WEAK RIDGING OVER THE INTERMOUNTAIN WEST. THE MODELS WERE SIMILAR BUT HPC SUGGESTED NOT USING THE GFS IN THE LONGER TERM FORECAST AND INSTEAD USE A EUROCENTRIC BLEND. TODAY THE RAIN SHOULD EXIT EARLY ON AS THE FRONT PULLS EAST AND HIGH PRESSURE BUILDS IN TO HELP STABILIZE THINGS. WILL LEAVE LOW CHANCES IN EARLY BUT DRY IT OUT BY AFTERNOON WITH CLEARING. TEMPS TODAY WILL BE COOLER THAN THE PREVIOUS DAYS AND PROBABLY ONLY AROUND 80 DEGREES. HIGH PRESSURE BUILDING IN TONIGHT WILL ALLOW FOR A COOL NIGHT AS LOWS MAY FALL INTO THE UPPER 50S IN RURAL AREAS. WILL HAVE TO WATCH OUT FOR SOME PATCHY FOG...BUT WILL NOT INCLUDE IN THE GRIDS DUE TO THE EXPECTED PATCHINESS AT THIS POINT. A SLOW WARMING TREND FOR WEDNESDAY AND THURSDAY AS YET ANOTHER LOW OVER THE PLAINS SENDS A STRENGTHENING WARM ADVECTION FLOW INTO INDIANA AND TEMPS CLIMB BACK UP TO THE UPPER 80S WITH H8 TEMPS OF +18C. NEXT CHANCE OF RAIN IS FRIDAY AND INTO SATURDAY WITH ANOTHER SLOW MOVING COLD FRONT AND AN UPPER TROUGH RUNNING INTO THE EAST COAST RIDGE. GFS SHOWS HEAVY QPF BUT FOR NOW WILL JUST GO WITH HIGH POPS AND WAIT AND SEE AS THE MODEL TIMING HAS BEEN OFF A BIT ON THIS SYSTEM SO FAR AND GFS IS NOT PREFERRED. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR INZ021- 028>031-035>049-051>057-060>065-067>072. && AVIATION...MK PUBLIC...JOHNSON
Hazardous weather outlook, Jun 10, 10:51 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1051 AM EDT TUE JUN 10 2008 INZ021-028>031-035>049-051-052-055>057-060-065-072-111500- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-JOHNSON-SHELBY- RUSH-SULLIVAN-DECATUR-JENNINGS- 1051 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR TO MAJOR RIVER FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL FRIDAY AND SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ053-054-061>064-067>071-111500- OWEN-MORGAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 1051 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MAJOR TO NEAR RECORD FLOODING WILL CONTINUE ACROSS PORTIONS OF THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS TODAY. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE NEXT CHANCES OF THUNDERSTORMS WILL NOT BE UNTIL FRIDAY AND SATURDAY...BUT IT REMAINS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR THEN. NEAR RECORD FLOODING ON THE WHITE RIVER AND EAST FORK WHITE RIVER BASINS WILL BEGIN TO RECEDE THIS COMING WEEK. HOWEVER RIVERS WILL REMAIN WELL ABOVE FLOOD STAGE IN MANY LOCATIONS FOR SEVERAL DAYS. ANY ADDITIONAL HEAVY RAINFALL COULD POSSIBLY WORSEN THE ONGOING FLOODING OR PREVENT WATERS FROM RECEDING AS QUICKLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
In the hours before
Local storm report, Jun 10, 9:47 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
947 AM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST MUNCIE 40.20N 85.39W
06/09/2008 M62 MPH DELAWARE IN ASOS
62 MPH WIND GUST
&&
COMITTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:54 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 36 min |
| Jun 9, 10:15 PM EDT | Flash Flood Warning | IND | Clay, Parke, Sullivan, Vigo | 3 hr |
| Jun 9, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 35 min |
| Jun 9, 11:16 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 29 min |
| Jun 9, 11:25 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Marion | 35 min |
| Jun 9, 11:28 PM EDT | Flash Flood Warning | IND | Clay, Parke, Putnam | 4 hr |
| Jun 9, 11:41 PM EDT | Flash Flood Warning | IND | Hamilton, Marion | 3 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Madison | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Hamilton, Marion | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Marion, Morgan | 36 hr |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Morgan, Owen | 3 days |
| Jun 9, 11:47 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 15 hr |
| Jun 9, 11:49 PM EDT | Flash Flood Warning | IND | Daviess | 3 hr |
| Jun 10, 12:34 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 26 min |
| Jun 10, 2:44 AM EDT | Areal Flood Warning | IND | Hamilton, Marion | 6 hr |
| Jun 10, 3:40 AM EDT | Areal Flood Warning | IND | Brown, Clay, Greene, Hendricks, Johnson, Monroe and 6 more | 12 hr |
| Jun 10, 3:47 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 12 hr |
| Jun 10, 4:05 AM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan | 12 hr |
| Jun 10, 6:16 AM EDT | Flash Flood Warning | IND | Daviess | 16 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Morgan, Owen | 62 hr |
| Jun 10, 12:39 PM EDT | River Flood Warning | IND | Shelby | 47 hr |
| Jun 10, 5:48 PM EDT | Flash Flood Warning | IND | Daviess | 12 hr |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.